It is currently Sat Aug 19, 2017 9:19 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Mon Dec 21, 2009 11:20 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
From 12-17-2009

Hi all-

I decided to start transitioning off my meds because after weighing the positives and negatives, it is apparent to me that the job was completed and now I need to regain what was numbed by the medication.
I was put on Cymbalta when I started Suboxone, it has been over two years and I stopped the Cymbalta last week. I will slowly taper off Suboxone through the next months and promise to keep my progress posted because it is important to share.

Cymbalta is a good drug, it did what it was supposed to do for me, and I am ready to be done with it. The problems it caused were lack of sexual desire, and weight gain. I put on over fifty pounds since I started Cymbalta, and being a newlywed- the lack of libido was tough to handle, but my husband has been very supportive and understanding.

Late last week I took my last dose after a week of taking doses every other day. The first few days were emotional, allot of crying, but it felt good to feel again.The past couple of days, I feel like a truck ran over me- flu like symptoms and very tired, achey body.Yesterday, I had severe pain in my legs. It is yucky, but I can handle it. I keep looking forward, one day at a time,right? Having a month off school gave me the window to do this, and I think the worst is over.
Suboxone will be a bit tougher I think, but who knows. My head is in the right place, and tapering from Sub correctly is my goal.

Thanks for listening, take care everyone.

today 12-21-09
It has now been eleven days since my last dose of Cymbalta.I took my last on 12-10-2009. Yesterday was the worst day thus far. I am really in shock over the withdrawal effects of the medication, when I would read the horror stories, I refused to buy into them- but my body feels like a steamroller crushed it, my eyelids feel like they weigh 100 pounds each, and my back and neck are so sore. The crying jags have pretty much ceased completely, but these other symptoms are no joke.This is the hardest withdrawal I ever faced. I almost gave in and went back on the meds, but I am glad I did not- I do not ever want to go through this again, and I will never again trust a psychiatrist in regards to medication. Hopefully by the end of the week, I will be doing better.Today is much better than yesterday, but yesterday was truly awful. Thanks for listening.
__________________

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jan 03, 2010 3:53 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
God Shel, I'm sorry you have to go through this. How are things going at this point?

Sometimes I think certain psych docs live under a rock for all they know about how hard it is to come off some of the psych meds they prescribe. They you try to tell them and they act like it's all in your head or it's somehow proof that you needed to be on that medication and made a mistake by stopping.

I haven't ever been on Cymbalta, but I've been on like 20 other antidepressants so I sympathize with your pain. I've heard Cymbalta and paxil are two of the hardest ones to quit because of long half-life. If you don't feel better soon, you could try going on a short half-life ssri like prozac for a while to get you through the detox. Then you wean off the prozac when you don't need it anymore.

If you are ever faced with clinical depression and require meds again, I heartily recommend wellbutrin. Of all the anti-d meds I've taken it has the least side effects and is really easy to stop taking, and no libido issues. But I sincerely hope you never even have to consider it!

Best of luck and keep us posted on how things go.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jan 03, 2010 3:57 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Jan 05, 2009 3:20 am
Posts: 516
Shel,

Talk to Dr. J about this, he can help you. I asked him once because my niece is on Paxil and cannot get off of it.. he said that he usually switches patients to Prozac then tapers them off that way and it works very well.

Maybe you could do the tele-psyche thing with him if you can afford it?

_________________
Image
mmmm donuts!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Jan 07, 2010 1:30 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
I survived, while the prozac idea seemed very tempting, I did not want to ease my suffering because I feel it was necessary to let my body experience the hell it did. I wanted to have a clear representation of what this drug did to me so I can tell the world,lol. Sometimes I felt like the posts I read about this drug were far-fetched, but now I can say it was pure hell!!

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jan 07, 2010 1:30 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Jan 05, 2009 3:20 am
Posts: 516
Worse than opioid withdrawal you think?

_________________
Image
mmmm donuts!


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jan 10, 2010 1:11 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
Quote:
Worse than opioid withdrawal you think?


Good question. Yeah I do think it is worse. Why? Because of the side effects(weight gain and lack of libido) that were a figment of my imagination, per my doctor. As for the withdrawal itself, all I can tell you is that while on opiates, I never made it longer than three days without opiates, but compared to how I felt during that time- the symptoms were different yet equally miserable.

For what I went through, I have no fear about stopping Sub in a few months as planned.

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jan 10, 2010 3:13 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
You'll probably make it thru sub withdrawal with flying colors after going thru cymbalta withdrawal.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group